MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6362
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned used device, item c6362 found suture hook, broken off from the suture hook body at the weld location.Examination performed and could not find any discrepancies with critical dimensions or the laser weld process.Laser weld was performed 360 degree with no discrepancies.This suspected failure is user related, due to significant lateral load applied during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 28 complaints, regarding 28 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: if hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Precautions: do not exceed five (5) procedures per limited reuse suture hook.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c6362 spectrum ii suture hook, 60 degree right, device broke during a shoulder left arthroscopy on (b)(6) 2018.This caused a 5-minute delay in the procedure while the broken component was removed from the patient using surgical pliers.There was no report of patient injury during this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7913831
Report Number1017294-2018-00161
Device Sequence Number1514503
Product Code LXH
UDI-Device Identifier10845854013007
UDI-Public(01)10845854013007(11)131220(30)1(10)521482
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6362
Device Lot Number521482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/27/2018
Patient Sequence Number1
Patient Age22 YR
Patient Weight62